CSN Login
Members Online: 9

allergic to taxotere

tnf12817
Posts: 3
Joined: Jun 2011

Well I went for cycle 2 of my cytoxan and taxotere on 6-17. Within just a minute or two, I felt funny.. I guess I started to turn "purple". I was given o2 and i.v. benadryl and the treatment was stopped for a bit. When they started again I was able to get up to 100 drips per minute,but I started to have back and chest pain. At this point ,my Dr. said no more. Unfortunately this cycle didn't count,as I only got about a third of the taxotere.
I am set to get adriamycin and cytoxan on 7-7. My M.D. sent me for a MUGA test and I will get the results tomorrow.
Has anyone had this happen? Has anyone had this drug combo? P.S. I did have my head shaved yesterday.. Feels Very Weird!!!!

VickiSam's picture
VickiSam
Posts: 8419
Joined: Aug 2009

Please go onto chemocare.com and check out the side efforts of chemo therapy .. recommended as a replacement for taxotere. Ask your Oncologist if you can intake 1/2 dosages of chemo for a while, as your body recovers from this latest scare.

Strength, Courage and Hope.

Vicki Sam

CAchick's picture
CAchick
Posts: 277
Joined: May 2011

Hi, so sorry that happened to you. I had an anaphylactic reaction to taxotere on my second treatment (of four). Throat closed up, could not breathe, rash, back and side pain. I got similar treatment, IV benadryl, IV solumedrol, etc. Then after some plain IV fluids, they restarted at a super slow rate. I had to take my other two treatments at a slower rate, but was able to tolerate the last two. That was so scary!
Best wishes to you on your continued treatments...
Sybil

Lynn Smith
Posts: 1265
Joined: Mar 2011

How scary that must have been.I would def be afraid of anything the next time.Just the anticipation of what COULD happen.There has been a few times(very few) I've read that the cancer patient died from complications from Chemo.Not the cancer but the treatment. To me that would be sad.They had a chance of recovery.This could also be that their body broke down down and they couldn't recover.

The anti estogen treatmnt like tamoxifin some can take it and other can't but usually there is another pill to replace the one you have problems with.

Wish there was tests that could tell us before we start somethinng if it is safe for us!!!!!

Lynn Smith

renee616's picture
renee616
Posts: 181
Joined: Apr 2011

I've never had a reaction to taxotere during treatment, but my treatment was postponed a week because of after side effects. Right now I'm 2 weeks out from last treatment and I have a red rash all over my hands still & I'm super tired! I also have a few sores that have popped up. my chemo's all done now so hoping this will go away soon since I'm doing rads now.
Good luck with the A/C. I would recommend starting the nausea pills a day or two ahead. I also developed acid reflux with A/C & got a prescription.
Renee

dgeiser
Posts: 1
Joined: Mar 2010

This also happened to me on second tx. Quite a surprise. A nurse noticed my color from afar just as I realized I was in trouble. I was amazed that they could start it up again after premed with Benedryl,steroids. No problem after that. Best wishes for a smooth tx's ahead!(no pun intended (smooth head) Bald is beautiful and a sign of a very courageous person.

tnf12817
Posts: 3
Joined: Jun 2011

Thank-you all for the support. I go this afternoon for a blood count and m.d. visit. I do plan on asking for something for acid reflux. I have been up eating tums the last 2 nights. Terrible heartburn. Other than that, I don't feel too bad.

ms.sunshine
Posts: 710
Joined: Mar 2010

I was taken to the hospital. I started to have seizures, in and out of consiousness, vomiting, diareah. I couldn't speak, couldn't understand what others were saying, blurry vision. Memory loss, it took a few minutes to know who my husband was. My skin started to peel off, and finger nails were coming off. Couldn't stand, it felt like something was crawling thru my body.

I thought I was going to die. My dr. gave me a break, and wanted to try again this time with half the dose. Heck NO! I refused Taxatere. Told her to order a PET Scan I was done with chemo, no more! The lump was no longer in breast. Took PET and it came back ALL clear. No signs of cancer.

I still had surgery, lumpectomy, followed by radiation.

nikechic619
Posts: 1
Joined: Oct 2012

This is the scariest thing ever. I first started seeing stars, and I was able to tell my husband something was wrong. Then I sat up and felt my back spasm and my throat close up. I had cheese its in my mouth and knew I had to spit those out. I had a sense of impending doom because of my throat closing up. My husband got help fast and they gave me benedryl and steroids. You can't help but feel anxious after something like this. They restarted the taxotere at a slower rate. I will get premedicated with benedryl and steroids for the next time I get chemo. Knowing that this might happen again scares me.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network